Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 19, 2004, 4:06 PM PDT for Eureka County, Nevada. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 4:06 PM PDT (23:06 UTC)
- Expired
- Jul 19, 2004, 4:30 PM PDT
- In force
- 24 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Eureka County, NV
The radar
The Elko radar (KLRX), 34 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 192306 SVRLKN NVC011-192330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 403 PM PDT MON JUL 19 2004 THE NATIONAL WEATHER SERVICE IN ELKO NEVADA HAS EXTENDED THE * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN EUREKA COUNTY IN NORTH CENTRAL NEVADA * UNTIL 430 PM PDT * AT 357 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHWESTERN EUREKA COUNTY NORTH OF INTERSTATE 80 MOVING NORTHEAST AT 15 MPH. LAT...LON 4082 11658 4070 11640 4087 11620 4099 11632 $$ CEC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:59 PM PDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 19, 2:59 PM PDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 259 PM PDT MON JUL 19 2004 .SYNOPSIS...MONSOON MOISTURE WILL CONTINUE ACROSS NORTHERN AND CENTRAL NEVADA THROUGH WEDNESDAY BEFORE A DRIER SOUTHWEST FLOW MOVES INTO THE AREA THURSDAY FOR A DECREASE IN THUNDERSTORM ACTIVITY. && .DISCUSSION...HIGH PRESSURE CENTERED OVER NEW MEXICO ARIZONA BOARDER CONTINUES TO ADVECT MOISTURE INTO CWA. SEVERAL VORT FEATURES ARE TRAVELING THROUGH THE SOUTHWEST FLOW AND WILL SUPPORT CONVECTIVE DEVELOPMENT THIS AFTERNOON AND EVENING. PROG SOUNDINGS ARE SUGGESTING INSTABILITY ACROSS THE ENTIRE CWA WITH BEST INSTABILITY OVER CENTRAL AND NORTHEASTERN ZONES. PWS RANGE FROM .75 TO .99 SO THUNDERSTORMS WILL BE WET BUT DONT SEE A REASON TO ISSUE AN FFA. DRIER AIR WILL BEGIN TO ADVECT INTO THE REGION TOMORROW SLOWLY DRYING OUT THE WESTERN CWA. WILL BE KEEPING SLIGHT CHANCE POPS IN EASTERN CWA OVER THE NEXT FEW DAYS DUE TO CONTINUED INSTABILITY AND LINGERING MOISTURE. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && SMITH
In the hours before
Local storm report, Jul 19, 10:43 AM PDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1043 AM PDT MON JUL 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 20 WSW AUSTIN 39.37N 117.41W
07/18/2004 61 MPH LANDER NV MESONET
REPORTED BY THE DESATOYA RAWS STATION
&&
CECThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:07 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 53 min |
| Jul 19, 2:52 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 38 min |
| Jul 19, 3:25 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 50 min |
| Jul 19, 3:31 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 29 min |
| Jul 19, 4:13 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 32 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.